Alert archive / Missouri / Frost Advisories in 2015
Frost Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 16, 2015, 3:24 AM CDT for 21 counties in Missouri. It took effect at Oct 17, 2015, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 3:24 AM CDT (08:24 UTC)
- In effect from
- Oct 17, 2015, 1:00 AM CDT
- Expired
- Oct 17, 2015, 6:42 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Adair County, MO, Carroll County, MO, Chariton County, MO, Cooper County, MO, Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Putnam County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WWUS73 KEAX 160824 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 324 AM CDT FRI OCT 16 2015 MOZ002>008-014>017-023>025-031>033-039-040-045-046-161630- /O.NEW.KEAX.FR.Y.0002.151017T0600Z-151017T1300Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON- RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE 324 AM CDT FRI OCT 16 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TIMING...AREAS OF FROST EXPECTED SATURDAY MORNING. * TEMPERATURES...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
965 WWUS73 KEAX 162041 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 341 PM CDT FRI OCT 16 2015 MOZ002>008-014>017-023>025-031>033-039-040-045-046-171000- /O.CON.KEAX.FR.Y.0002.151017T0600Z-151017T1300Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON- RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE 341 PM CDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TIMING...AREAS OF FROST EXPECTED SATURDAY MORNING. * TEMPERATURES...LOW TO MIDDLE 30S. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
305 WWUS73 KEAX 170853 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 AM CDT SAT OCT 17 2015 MOZ002>008-014>017-023>025-031>033-039-040-045-046-171300- /O.CON.KEAX.FR.Y.0002.000000T0000Z-151017T1300Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON- RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE 353 AM CDT SAT OCT 17 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...AREAS OF FROST EXPECTED SATURDAY MORNING. * TEMPERATURES...MIDDLE 30S. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
677 WWUS73 KEAX 171142 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 642 AM CDT SAT OCT 17 2015 MOZ002>008-014>017-023>025-031>033-039-040-045-046-171245- /O.CAN.KEAX.FR.Y.0002.000000T0000Z-151017T1300Z/ NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS- GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON- RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE 642 AM CDT SAT OCT 17 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 15, 11:31 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 15, 11:31 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1131 PM CDT THU OCT 15 2015 .DISCUSSION... Issued at 251 PM CDT THU OCT 15 2015 Now through Tonight: Scattered convection rooted at or above 12kft has developed over the area during the past hour within a post- frontal region. With the high cloud bases and very dry sub-cloud layer, the majority of precipitation will likely be in the form of virga, with some light rain or sprinkles reaching the ground. Still, some of the convection has had isolated lightning strikes, and the most robust activity may result in a brief measurable period of precipitation. Additionally, locally gusty winds may accompany some of the activity with negative buoyancy effects from evaporation. While the initial activity along I-70 may shift east out of the forecast area in the next 1-2 hours, satellite imagery suggests a new band of precipitation may form over west central Missouri during the remainder of the afternoon. Precipitation is expected to end by mid-evening across the area, with skies gradually clearing. Lows tonight will be cooler with readings falling into the middle 30s in northern Missouri to the lower 40s in the south. A few areas of patchy frost are possible over northern Missouri, especially in favorable cold-air drainage areas. Friday through Sunday: Surface high pressure will move into the region during Friday into Saturday, resulting in tranquil and cooler weather. Highs on Friday will be 10-15 degrees cooler than today, with readings in the upper 50s to middle 60s, even with ample sunshine. Friday night into Saturday morning will feature some of the coolest readings with this airmass as surface high pressure moves overhead. Clouds will move into western areas of the CWA overnight, but eastern sections will remain cloud-free for a longer duration and with light winds, conditions should be conducive for good radiational cooling. Lows may fall near freezing in some areas in northeast Missouri, and some potential for frost is expected over the northern third of the forecast area. Beyond: Temperatures will moderate into early next week ahead of another upper trough. A cold front will slowly move through the area Tuesday into Wednesday, with scattered showers and isolated thunderstorms expected along the boundary. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1131 PM CDT THU OCT 15 2015 VFR conditions are expected through the period. Skies have cleared, or will clear shortly after issuance, and should remain clear for most of the rest of the forecast. However, scattered to broken high level clouds should build back into the region late Friday evening. Winds will remain from the north and increase slightly during the day before decreasing again around sunset. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...Blair AVIATION...CDB
Hazardous weather outlook, Oct 15, 3:11 PM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 311 PM CDT THU OCT 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-162015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 311 PM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY AND WARM CONDITIONS HAVE LOWERED RELATIVE HUMIDITY VALUES INTO THE 20 TO 30 PERCENT RANGE TODAY...WHICH ALONG WITH GUSTY NORTH WINDS BEHIND A DRY COLD FRONT WILL ELEVATE FIRE WEATHER DANGER THIS AFTERNOON AND EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST MIGHT BE POSSIBLE EARLY SATURDAY MORNING ACROSS FAR NORTH CENTRAL AND NORTHEAST MISSOURI...NEAR THE IOWA BORDER. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Frost Advisories in Missouri, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.